Integral action based Dirichlet boundary control of Burgers equation

Date
2003
Editor(s)
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Proceedings of the IEEE Conference on Control Applications, CCA 2003
Print ISSN
Electronic ISSN
Publisher
IEEE
Volume
Issue
Pages
1267 - 1272
Language
English
Journal Title
Journal ISSN
Volume Title
Series
Abstract

Modeling and boundary control for Burgers Equation is studied in this paper. Modeling has been done via processing of numerical observations through singular value decomposition with Galerkin projection. This results in a set of spatial basis functions together with a set of Ordinary Differential Equations (ODEs) describing the temporal evolution. Since the dynamics described by Burgers equation is nonlinear, the corresponding reduced order dynamics turn out to be nonlinear. The presented analysis explains how boundary condition appears as a control input in the ODEs. The controller design is based on the linearization of the dynamic model. It has been demonstrated that an integral controller, whose gain is a function of the spatial variable, is sufficient to observe reasonably high tracking performance with a high degree of robustness.

Course
Other identifiers
Book Title
Citation
Published Version (Please cite this version)